Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 25, 2006, 8:12 PM EDT for Johnson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 25, 2006, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:15 PM EDT | FLASH FLOOD | Mountain City, TN | HIGH WATER ACROSS SEVERAL ROADS AND BRIDGES IN EASTERN JOHNSON COUNTY. ONE CABIN FLOODED BY HIGH WATER. MOST OF THE FLOODING OCCURRED ON THE ROAN CREEK DRAINAGE IN THE ARNOLDTOWN ROAD...JACKSON LANE...ROAN CREEK ROAD AND RHEA ROAD AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMRX 260017
FFWMRX
TNC091-260315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
812 PM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF MOUNTAIN CITY
* UNTIL 1115 PM EDT
* AT 806 PM EDT...THE PUBLIC REPORTED MINOR FLOODING IN EASTERN
JOHNSON COUNTY NEAR TRADE. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO MOVE NORTH NEAR 15 MPH ACROSS THE WARNING AREA FOR THE NEXT HOUR
OR TWO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
VALLEY AND LAUREL BLOOMERY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
IF YOU ARE IN THE MOUNTAINS...REMEMBER THAT MOUNTAIN STREAMS FLOW
FAST, AND THE WATER CAN RISE WITHOUT WARNING. GET AWAY FROM MOUNTAIN
STREAMS NOW AND MOVE TO HIGHER GROUND IF YOU COME TO A FLOODED OR
CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING
SITUATION. IF YOU HEAR A SUDDEN ROARING SOUND UPSTREAM...GET OUT OF
THE WATER NOW THE FLOOD WAVE MAY BE UPON YOU.
LAT...LON 3625 8195 3632 8172 3663 8165 3663 8183
3651 8200 3637 8206
$$
171 follow-up statement
000
WGUS74 KMRX 260304
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EDT SUN JUN 25 2006
TNC091-260313-
JOHNSON TN-
1103 PM EDT SUN JUN 25 2006
...THE FLASH FLOOD WARNING FOR JOHNSON COUNTY IS CANCELLED...
THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS ENDED ACROSS THE
WARNED AREA...AND THE FLOOD THREAT HAS DIMINISHED. THEREFORE...THE
WARNING HAS BEEN CANCELLED. AN ADDITION ONE TENTH TO ONE QUARTER
INCH OF RAIN IS POSSIBLE THROUGH MIDNIGHT.
LAT...LON 3625 8195 3632 8172 3663 8165 3663 8183
3651 8200 3637 8206
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:00 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SUN JUN 25 2006 .SHORT TERM (TONIGHT AND MONDAY)...OLD FRONTAL BOUNDARY REMAINS STALLED ACROSS THE AREA THIS EVENING WITH CONVECTION DEVELOPING ALONG IT. DEEP MOISTURE REMAINS OVER THE AREA...WHICH WILL AID COVERAGE OF SHOWERS/THUNDERSTORMS. HOWEVER...MARGINAL INSTABILITY LIMITING STRENGTH OF CONVECTION...THOUGH THE POTENTIAL REMAINS FOR ISOLATED STRONG TO SEVERE STORMS INTO THE EARLY EVENING HOURS. CONVECTION WILL WEAKEN WITH SUNSET...THOUGH EXPECT SOME ACTIVITY TO REMAIN ACROSS THE REGION FOR MUCH OF THE NIGHT. SIMILAR SITUATION SHAPING UP FOR MONDAY WITH THE BOUNDARY STAYING IN THE NEIGHBORHOOD...ALLOWING FOR FURTHER CONVECTIVE DEVELOPMENT. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...MODELS AGREE THAT A LONG WAVE UPPER-LEVEL TROUGH OVER THE MIDWEST WILL GRADUALLY PUSH THE STATIONARY FRONT AND TROPICAL AIRMASS EAST OF THE FORECAST AREA ON TUESDAY. THUS...WILL GRADUALLY LOWER POPS FROM THE SOUTHWEST MONDAY NIGHT INTO TUESDAY. THIS UPPER-LEVEL TROUGH IS PROGGED TO PERSIST ACROSS THE EASTERN HALF OF THE NATION THROUGH MOST OF THE WEEK... BRINGING ANOTHER WEAK COLD FRONT TOWARDS THE FORECAST AREA BY THURSDAY NIGHT. THIS FRONTAL BOUNDARY SHOULD BECOME STATIONARY ALONG THE MOUNTAINS THROUGH THE WEEKEND...AND WILL THUS KEEP SMALL POPS IN THE EXTENDED FORECAST EACH DAY. AS FOR TEMPS...WILL CONTINUE WITH MOSTLY A PERSISTENCE FORECAST THROUGH THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 84 66 86 / 70 70 50 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 83 66 85 / 70 70 60 30 OAK RIDGE, TN 68 82 66 85 / 70 70 60 30 TRI CITIES AIRPORT, TN 65 79 65 80 / 70 70 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, Jun 25, 4:26 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 426 AM EDT SUN JUN 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 326 AM CDT SUN JUN 25 2006 /426 AM EDT SUN JUN 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FRONT THAT HAS STALLED OVER THE AREA IN COMBINATION WITH A VERY MOIST AIR MASS WILL LEAD TO SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...IN EXCESS OF AN INCH PER HOUR...WHICH COULD LEAD TO LOCALIZED FLOODING. SOME ISOLATED DAMAGING WIND GUSTS MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY MOIST AIR MASS WILL REMAIN OVER THE AREA ON MONDAY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN AND FLOODING FROM THE STORMS THAT DEVELOP...WITH DAMAGING WIND GUSTS ALSO POSSIBLE. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:52 PM EDT | Flood Watch | MRX | Blount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more | 20 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.